DAPSONE INDUCED DRESS: A CASE REPORT
Keywords:Dapsone, Adverse effect, Liver toxicity, Rashes, Eosinophilia
Drug reaction with eosinophilia and systemic symptoms. is a very dangerous adverse drug effect causing rashes, eosinophilia, and multiple organ damage. Many drugs are implicated in causing DRESS with most common ones being antimicrobials and antiepileptics. Dapsone used in the treatment of Hansen's disease as a first-line agent is known for causing many side effects ranging from nausea, vomiting, insomnia, anaphylaxis, hypersensitivity reactions, rashes, muscle weakness, abdominal pain, and so on. Hence, we report a rare case of dapsone-induced DRESS in a tertiary care hospital in South India.
Antony A, Joel JJ, Shetty J, Umar NF. Identification and analysis of adverse drug reactions associated with cancer chemotherapy in hospitalized patients. Int J Pharm Pharm Sci 2016;8(7):448-51.
Cardoso CS, Vieira AM, Oliveira AP. DRESS syndrome: A case report and literature review. BMJ Case Rep 2011;2011. pii: Bcr0220113898.
Fiszenson-Albala F, Auzerie V, Mahe E, Farinotti R, Durand-Stocco C, Crickx B, et al. A 6-month prospective survey of cutaneous drug reactions in a hospital setting. Br J Dermatol 2003;149(5):1018-22.
Bocquet H, Bagot M, Roujeau JC. Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with eosinophilia and systemic symptoms: DRESS). Semin Cutan Med Surg 1996;15(4):250-7.
Ben mâ€™rad M, Leclerc-Mercier S, Blanche P, Franck N, Rozenberg F, Fulla Y, et al. Drug-induced hypersensitivity syndrome: Clinical and biologic disease patterns in 24 patients. Medicine (Baltimore) 2009;88(3):131-40.
Lakshmi R, Liniya S, Vijayalakshmi S. Dapsone induced hypersensitivity syndrome-A case report. Int J Pharm Pharm Sci 2015;7(2):585-7.
Bohan KH, Mansuri TF, Wilson NM. Anticonvulsant hypersensitivity syndrome: Implications for pharmaceutical care. Pharmacotherapy 2007;27(10):1425-39.
Kosseifi SG, Guha B, Nassour DN, Chi DS, Krishnaswamy G. The dapsone hypersensitivity syndrome revisited: A potentially fatal multisystem disorder with prominent hepatopulmonary manifestations. J Occup Med Toxicol 2006;1:9.
Kardaun SH, Sidoroff A, Valeyrie-Allanore L, Halevy S, Davidovici BB, Mockenhaupt M, et al. Variability in the clinical pattern of cutaneous side-effects of drugs with systemic symptoms: Does a DRESS syndrome really exist? Br J Dermatol 2007;156(3):609-11.
Shiohara T, Iijima M, Ikezawa Z, Hashimoto K. The diagnosis of a DRESS syndrome has been sufficiently established on the basis of typical clinical features and viral reactivations. Br J Dermatol 2007;156(5):1083-4.
Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30(2):239-45.
Hartwig SC, Siegel J, Schneider PJ. Preventability and severity assessment in reporting adverse drug reactions. Am J Hosp Pharm 1992;49(9):2229-32.
Schumock GT, Thornton JP. Focusing on the preventability of adverse drug reactions. Hosp Pharm 1992;27(6):538.
How to Cite
The publication is licensed under CC By and is open access. Copyright is with author and allowed to retain publishing rights without restrictions.